Alert archive / North Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 3, 1999, 1:27 PM EST for Lenoir County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 1999, 1:27 PM EST (18:27 UTC)
- Expired
- Mar 3, 1999, 2:00 PM EST
- In force
- 33 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Lenoir County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 1:35 PM EST | Hail 0.75 | La Grange, NC | Dime size hail in La Grange |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KHAT 031826 SVRMHX NCC107-031900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 127 PM EST WED MAR 3 1999 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENOIR COUNTY * UNTIL 200 PM EST * AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM MOSS HILL TO ALBERTSON TO KENANSVILLE... MOVING NORTHEAST AT 40 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... KINSTON AT 140 PM IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:05 PM EST, 22 minutes earlier.
Area forecast discussion, Mar 3, 1:05 PM EST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 105 PM EST WED MAR 3 1999 THINGS GETTING BUSY HERE...SO WILL ISSUE DISCUSSION A BIT EARLY. WILL NEED TO KEEP A MENTION OF EVENING SHOWERS/TSTMS PERIOD TO ACCOUNT FOR ANY LEFTOVER CONVECTION OVER EXTREME ERN NC. OTHERWISE...COLDFRONT WILL MOVE THRU THE AREA OVERNIGHT WITH HI PRES BECOMING RE-ESTABLISHED. NGM HANGS ONTO SOME WRAP-AROUND MOISTURE OVERNIGHT...ESPECIALLY THE NRN SECTIONS...WHILE THE ETA DRIES THINGS OUT NICELY. GIVEN THE EXTENT OF UPSTREAM CLOUDINESS ON VIS SATPIX...MIGHT WANT TO HANG ONTO MORE CLOUDINESS OVER OUR NRN ZONES. FOR TEMPS...ETA-BASED LCL SCHEME MUCH COOLER TONIGHT THAN NGM MOS...WHICH MAKES SENSE GIVEN THAT NGM HOLDS ONTO MORE MOISTURE OVERNIGHT. WILL SPLIT THE DIFFERENCE FOR THE MINS. REMAINING MAX/MIN TEMPS ARE FAIRLY CLOSE TO LCL SCHEME AND WILL STAY CLOSE. FOR THE COASTAL SECTIONS...BOUNDARY LAYER WIND FIELDS...ESPECIALLY FROM THE ETA/NGM HAVE BEEN OVERDONE OF LATE. WILL MAINTAIN CURRENT FCST OF STRONG SMALL CRAFT ADVISORY TONIGHT WITH VEERING AND DIMINISHING WINDS/SEAS BY THURS AFTERNOON. PRELIM CCF MHX 36/54/31/61 4/0/0/0 EWN 35/53/31/60 4/0/0/0 HSE 40/50/37/57 5/0/0/0 PGV 35/54/30/60 3/0/0/0 .MHX...SCA SOUNDS AND COASTAL WATERS COLLINS
In the hours before
Local storm report, Mar 3, 12:47 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EDT WED MAR 03 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM KORNEGAY NC .75 INCH HAIL
03/03/99 DUPLIN
0135 PM LA GRANGE NC .75 INCH HAIL
03/03/99 LENOIRThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:34 PM EST | Severe Thunderstorm Warning | MHX | Duplin | 31 min |
| Mar 3, 2:00 PM EST | Severe Thunderstorm Warning | MHX | Lenoir | 35 min |
| Mar 3, 4:11 PM EST | Severe Thunderstorm Warning | MHX | Duplin | 49 min |
| Mar 3, 4:21 PM EST | Severe Thunderstorm Warning | MHX | Jones, Onslow | 59 min |
| Mar 3, 4:21 PM EST | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 59 min |
| Mar 3, 4:46 PM EST | Severe Thunderstorm Warning | MHX | Carteret, Craven, Pitt | 59 min |
| Mar 3, 5:11 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Martin | 64 min |
| Mar 3, 6:14 PM EST | Severe Thunderstorm Warning | MHX | Dare | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.